Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Nutrition and ExerciseNutrition and Exercise
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


start of nueropathy?
Nov 7, 2013

As a pretty recently diagnosed HIV, I am trying to figure out what different things mean for me so please excuse if this question seems nave.

As a first step in getting back on track, I have increased my exercise to 5 days of 45minutes plus walking and abut 30 minutes of resistance work (not all at one time but split between morning and afternoon. I really enjoy the walking for the exercise and being out in the neighborhood and fresh air. But recently afterwards I have a burning sensation in the center of the ball of my right foot. It is quite spot specific and at times my middle toe on that foot feels sort of numb.

I am wondering if this is the start of neuropathy, or just foot irritation? I haven't tried changing shoes, but could. I have also had to wear dress shoes with a inch or inch and half heal for work more this year than usual which puts pressure on the ball of my foot also although I don't have to stand or walk a great deal at work.

Since I don't know what neuropathy feels like, I can't figure out if this is something to be concerned with or if it is just that I am hitting a pressure point on my foot and need to try different shoes.

Any thoughts?

Response from Mr. Vergel

Neuropathy is pretty rare with new HIV medications and in newly diagnosed patients unless they have diabetes.

You may want to talk to your doctor about this. He may want to check your blood glucose levels or refer you to a foot doctor.

For more on neuropathy: Peripheral Neuropathy

I hope you get this resolved so that you can keep doing what you love.

Nelson



Previous
Health provider won't put me on meds
Next
Combination lipohypertrophy and lipoatrophy

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement